CSN Login
Members Online: 15

medication reaction really scary

kt1127
Posts: 51
Joined: Jan 2011

I did not have a good nights sleep last night (not new) this time I was itchy didnt think much of it. got up for work showered and felt better, I was also a bit dizzy when I first woke and thought it was lack of sleep, I showered and felt absolutely fine. Chatted with my son left for work and as I pulled into the office lot I was overcome with nausea dizzyness. I was alone at the office and the itching was out of control. I called my bro and his wife they came and got me. My son then took me to drs and now they are stopping my tamoxifin for a week and they are cutting my effexor for side effects. I know that this happens but its my first time and I am freaked by the tamox being stopped for a week. Anyone ever have this happen? I am so frustrated over the s/e feelings I am afraid that I am getting "too down" this sucks. I KNOW I will be ok. Surg in two weeks prob rads in a month but the day to day is so hard sometimes.. thanks for listening Your all such great listeners and helpers.
Be well all
Kim

CypressCynthia's picture
CypressCynthia
Posts: 4011
Joined: Oct 2009

I am so sorry that you are having these problems. Either drug can cause nausea and dizziness. Maybe reducing one the effexor will help. Also, you can try taking the drugs on a full stomach and maybe taking them at a different time.

Don't freak or lose heart. There are other drugs that you can substitute. For example, my daughter had violent nausea and vomiting with lexapro but is fine with effexor. I had problems with effexor, but none with lexapro. We are all so individual. This speed bump that you have hit may take some patience, but I bet you will figure it out.

You are in my thoughts and prayers. Keep us posted!

sea60's picture
sea60
Posts: 2601
Joined: May 2010

Tamoxifen had that effect on you. Don't get too upset about having to stop it. I've stopped it a few times during the last 4 and half years due to surgeries. They usually told me to stop it 2 weeks before a surgery.

I'm not crazy about other side effect like hot flashes, leg cramping and a few other annoyances. I guess there's always a side effect to something.

The doctors are just being cautious. Let us know how you're doing if they start it again. I pray you'll tolerate it a lot better.

Hugs,

Sylvia

VickiSam's picture
VickiSam
Posts: 8333
Joined: Aug 2009

please let us know.

Vicki Sam

carkris's picture
carkris
Posts: 4523
Joined: Aug 2009

I can only take tamoxifen at night. I get really nauseated with it during the day. I have the same nausea at night I just sleep through it.

kt1127
Posts: 51
Joined: Jan 2011

feeling better today. I am hopeful that the tomaxafin isnt causing the reaction but the increased effexor I guess it doesnt really matter I just want to feel good. I am so grateful for this outlet and support. I went back to work but i did not leave my office. I usually drive around the island and see clients. I am still a bit hesitant around my clients when I dont feel really good. It is very hard to have to go through work and not be able to share, but for my sake, and the clients, it isnt appropriate so the staff supports me and builds me up before I have to go. Today.....I sat at my desk all day. I hate this part of this illness but I, like all of you are learning to go day by day. Thank you all for helping me through this tough time.
Kim:)

disneyfan2008
Posts: 5437
Joined: Oct 2010

I have not really had any reacations....18mths into it i have thickening of uterus
2 D & C)-I get bad leg cramps at night as well as night sweats...!

good luck

Miss Murphy's picture
Miss Murphy
Posts: 302
Joined: Feb 2010

It could be the Effexor. I went on it after my surgery for my awful hot flashes and had a bad reaction. I didn't itch like you but was dizzy, lightheaded and just felt awful and not like myself at all. I pretty much sat and stared into space. I took myself off the drug and pretty much immediately felt better in spite of the hot flashes which came back with a vengenance! This is not to say that I don't have side effects on Tamox. I take it at night before I go to bed and can sleep thru most of the effects but I wake up in the morning and don't start feeling better till about 12 hours after my dose. I think I've forgotten what it feels like to feel good but it's one day at a time and 2 more years to go... I hope you can find something that works for you and that you feel better and good luck with your surgery and rads.

Hugs, Sally

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

I had a friend that had a similar reaction and from what I remember, it was the Effexor. Hoping you feel better soon and good luck with your treatments.

Hugs, Kylez

Pinkpower's picture
Pinkpower
Posts: 437
Joined: Jun 2010

Hi Kim

So sorry to hear about your reaction to tamoxifen. Hang in there sister. Feeling of being out of control and freaking out, totally normal. Feel free to come online and vent every time. It does help to say things out loud and we are all here for you.

Lupe

JuJuBeez's picture
JuJuBeez
Posts: 332
Joined: Apr 2010

I started with 75 mg of Effexor XR when I began using Tamoxifen. No matter what time I took it, I would doze off at my desk by 8:30 in the morning. The onco reduced my dose to 37.5 mg of the extended release. After a few months though, I was getting uptight and having panic issues again. Now I take 37.5 in the morning, and 37.5 at night, and it's the regular, not the extended release. I do feel better, but I don't sleep as well at night as I did with the 75 mg. I didn't hear Hub snore for the first month I took the 75 mg, but I couldn't get out of my own way in the mornings.

One issue I ran into last week that any of you on Effexor might want to consider. I had a bad cough start, and I used some prescription cough medicine left over from 'before' diagnosis,that has hydrocodone in it. I thought it would help me sleep, but I was awake all night. I called and talked to the pharmacist, and she said that the Effexor doesn't mix with some cough meds. (Hydrocodone makes me nervous anyway.) I should watch out for the 'DM', Dextromethorphan ones. She said they can cause a serotonin surge or spike (I can't recall her exact words). I should look for the Diphenhydramine ingredient. I used Delsym Children's Cough and Cold and was able to sleep and not cough so much.

I tend to 'forget' that I'm on new meds and I need to take them into consideration before I take OTC meds that I've always used. I will try to take something I've always used, and wonder why I don't feel well. I take my Tamoxifen at night, and I tend to get a little warm during the night and when I get ready for work, but other than that no major problems to report.

The adjustment period can be difficult. I haven't felt quite the 'old' me since I started both of these in September. But I hear that's normal.

Best wishes to you. Let us know how you're doing.

Julie

Hippiechick58's picture
Hippiechick58
Posts: 320
Joined: Feb 2011

I am so sorry that you are having a hard time. I hope they find the "culprit" so you can get some rest!

I agree with you that the day to day living sometimes sucks! People just don't understand how difficult it is at times just to get out of bed and go through the motions! It takes a lot of strength and energy and there are days when we just do not have it!

Hang in there!

"May you be at Peace; may you be free of Suffering."
Dianne

kt1127
Posts: 51
Joined: Jan 2011

Dr had taken me off the tamox for 1 week and i started it again three days ago. Actually taking it alone at nite now they hope that helps feel like i am waiting for the curtain to drop but so far so good. Starting to think that it was the increase of effexor they put in also. If that is the case I will be thrilled to much to do to focus on not feeling well from the drug to help. I take 1 tamox pill for the cancer and 6 others for s/e so frustrating but it is what it is I am trying to take all the support you all give and stay positive. Getting ready for my reconstruct surg this tues cant wait.

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

So Sorry your going through this Kim. I've never taken that med so I don't have any advice but I want you to know I'm thinking of you and wish you all the best!!
Miles of Love,
~Kari

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network